Tennessee, 2004Lightning Strike in Tennessee, June 22, 2004
June 22, 2004 · NWS OHX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 22, 1:24 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 22, 1:24 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT TUE JUN 22 2004
.DISCUSSION...
SOLID SHIELD OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS WESTERN
TN AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALSO
DEVELOPED ACROSS SOUTHERN KY OVER THE PAST FEW HOURS IN ADVANCE OF
THE APPROACHING FRONTAL BOUNDARY.
THE COLD FRONT WILL MOVE SLOWLY SOUTHEASTWARD INTO THE MID STATE
LATER TONIGHT. THE DEGREE OF MOISTURE DEPTH WILL BE ON THE INCREASE
THROUGH 12Z. WITH THE APPROACH OF THE RAIN SHIELD AND FRONTAL
BOUNDARY...WILL GO WITH CATEGORICAL POPS AREA WIDE IN THE FORM OF
SHWRS AND STORMS.
GIVEN THE POSITIONING OF THE FRONT RELATIVE TO THE UPPER FLOW...THE
BOUNDARY WILL TAKE ITS TIME MOVING THROUGH THE AREA.
THEREFORE...WILL CONTINUE WITH A LIKELY RISK OF SHOWERS AND
THUNDERSTORMS INTO WEDNESDAY. BY WEDNESDAY EVENING...DRIER AIR WILL
BE INFILTRATING THE AREA. WILL STILL CARRY A SLIGHT CHANCE OF
EVENING SHOWERS AND THUNDERSTORMS FOR THE EASTERN HALF ONLY.
A SECOND FRONTAL BOUNDARY WILL APPROACH BY THE WEEKEND SO THE POP
FREE WEATHER WILL ONLY LAST FOR THU AND THU NT. A SFC LOW WILL
DEVELOP ALONG THE FRONT NEAR THE ARKLATEX ON SATURDAY. THIS FEATURE
WILL THEN TRACK EASTWARD ALONG A NEARLY STATIONARY FRONT THAT WILL
BE POSITIONED ACROSS OR PERHAPS JUST SOUTH OF THE MID STATE. WILL
CONTINUE TO CARRY 50 POPS INTO THE FRONT PART OF THE EXTENDED BUT
MAY TWEAK TEMPS DOWN A DEGREE OR 2.
DRIER AIR WILL ATTEMPT TO WORK INTO THE AREA ON SUNDAY AND MONDAY.
HOWEVER...THE SOUTHERLY WIND COMPONENT QUICKLY RETURNS. GIVEN THE
TIMING UNCERTAINTY OF ANY POTENTIALLY POP FREE DAYS...WILL CONTINUE
WITH A 20 TO 30 PERCENT CHANCE OF SHOWERS AND STORMS FOR THE MIDDLE
AND LATER PORTIONS OF THE EXTENDED.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
21
Hazardous weather outlook, Jun 22, 4:30 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 22 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE SOUTH INTO THE MID STATE TODAY AND BECOME
NEARLY STATIONARY. BECAUSE THE ATMOSPHERE IS UNSTABLE...
THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE FRONT. A FEW OF
THESE STORMS TODAY AND TONIGHT COULD CONTAIN STRONG WINDS AND HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE FRONT IS EXPECTED TO STILL BE AROUND ON WEDNESDAY..AND ISOLATED
SEVERE WEATHER IS AGAIN POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMEBT SHOULD KEEP ABREAST OF THE LATEST
WEATHER INFORMATION IN THE EVENT SEVERE THUNDERSTORM ACTIVITY IS MORE
THAN ISOLATED IN NATURE TODAY THROUGH WEDNESDAY.
GIRODO
In the hours before
Special weather statement, Jun 22, 2:02 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT TUE JUN 22 2004
TNZ056>058-093-094-222056-
HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE-
STRONG THUNDERSTORMS ARE MOVING INTO SOUTHWESTERN MIDDLE TENNESSEE.
ACTIVITY HAS ENTERED WAYNE AND PERRY COUNTIES AND IS MOVING EASTWARD
AT 30 MPH. SOME OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND SMALL
HAIL. ALSO, SOME STORMS MAY HAVE RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR AND MAY CAUSE MINOR STREET FLOODING. THE STORM IN HARDIN COUNTY
HAS ALSO HAD A HISTORY OF NUMEROUS LIGHTNING STRIKES.
JLM
Special weather statement, Jun 22, 3:08 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE JUN 22 2004
TNZ007>011-026>034-058>066-075-077>080-094-095-230000-
BEDFORD-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DEKALB-
FENTRESS-GILES-GRUNDY-JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-
OVERTON-PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WHITE-WILLIAMSON-WILSON-
408 PM CDT TUE JUN 22 2004
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS MUCH OF
MIDDLE TENNESSEE LATE THIS AFTERNOON AND EVENING. SOME
THUNDERSTORMS WILL BE STRONG...WITH BRIEF TORRENTIAL
DOWNPOURS OF RAINS AND GUSTY WINDS AND...POSSIBLY...SMALL HAIL.
RAINFALL RATES IN THE STRONGER STORMS WILL BE BETWEEN 1 AND 2 INCHES
AN HOUR AND MAIL RESULT IN MINOR STREET FLOODING.
19
Lightning, Cumberland
- When
- June 22, 5:00 PM CST
- Where
- Cumberland County, Lantana
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
A storage building on Morningstar Drive, off Lantana Road, was struck by lightning. The building and much of its content was destroyed. It contained people's discards and unwanteds for the past 14 years which included refrigerators, stoves, washing machines, dryers, saw blades, scales and lawn mowers.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404240.